Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2017, 3:11 PM CDT for Comal County, Texas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 4, 2017, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:14 PM CDT | HAIL 0.75 | 1 Se Garden Ridge, TX | PEA TO DIME SIZE HAIL REPORTED IN GARDEN RIDGE NEAR FM3009 AND FM2252. |
| Jun 4, 3:14 PM CDT | HAIL 0.75 | 1 Sse Garden Ridge, TX | PEA TO DIME SIZE HAIL REPORTED IN GARDEN RIDGE NEAR FM3009 AND FM2252. |
| Jun 4, 3:30 PM CDT | HAIL 0.25 | 6 Nnw New Braunfels, TX | PEA SIZE HAIL WITH WIND GUSTS 40 TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WWUS84 KEWX 042011
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT SUN JUN 4 2017
TXZ206-207-042100-
Guadalupe TX-Comal TX-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles west of near New Braunfels, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Braunfels, Schertz, Cibolo, Selma, Garden Ridge, Santa Clara,
Freiheit, Solms, and Gruene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2962 9834 2983 9826 2979 9802 2958 9810
2958 9828
TIME...MOT...LOC 2010Z 284DEG 18KT 2973 9821
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:38 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 4, 2:38 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 238 PM CDT Sun Jun 4 2017 .SHORT TERM (Tonight through Monday Night)... The ITCZ-like atmosphere continues across TX/LA today with scattered showers and thunderstorms, some with intense downpours and gusty winds, and outflow boundaries and differential heating providing the lift for new convection. While overall PoPs are moderate for any given location, driving 100 miles around the area would likely cause drivers to turn on the wipers at least once. More important is drivers Turn Around and Don't Drown if approaching any location where water is rushing across the road. The storms should wane this evening with the loss of diurnal heating, but like last night, the Low Level Jet might support isolated storms around throughout the night. && .LONG TERM (Tuesday through Sunday)... The longwave trough that has locked-in a seasonally-cool and wet period the last few days will begin to move east and get absorbed in a large trough centered over the Great Lakes. This will result in reduced chances for rain areawide on Monday, and rain chances only for the coastal plains east of I-35 on Tuesday. Weak subtropical ridging will bring a return to dry weather and seasonal temperatures from Wednesday onward, but the longer ranges of the GFS and ECMWF indicate the ridge will not become established over the Desert Southwest as it usually does this time of year. In fact, a high amplitude trough-ridge-trough pattern will progress across the northern two-thirds of the U.S. during the week of June 11th -- with a roller coaster of conditions at many locations. South Central Texas is on the southern periphery of this pattern, so the sensible weather for us should be near normal temperatures with only isolated afternoon showers and thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 88 70 89 69 / 40 60 20 10 10 Austin Bergstrom Intl Airport 69 87 70 88 68 / 40 60 20 10 10 New Braunfels Muni Airport 69 88 69 88 68 / 40 60 20 10 10 Burnet Muni Airport 67 85 68 87 67 / 40 50 10 10 10 Del Rio Intl Airport 71 94 71 92 72 / 20 - 10 - 10 Georgetown Muni Airport 68 86 69 88 67 / 50 60 20 10 10 Hondo Muni Airport 69 91 69 90 68 / 40 40 10 10 10 San Marcos Muni Airport 69 88 69 89 68 / 40 60 20 10 10 La Grange - Fayette Regional 70 87 70 88 70 / 50 60 30 20 10 San Antonio Intl Airport 71 89 71 90 70 / 50 50 20 10 10 Stinson Muni Airport 71 90 71 90 70 / 40 50 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...26 Public Service/Data Collection...Treadway
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 223 PM CDT Sun Jun 4 2017 TXZ171>173-183>194-202>209-217>225-228-051930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 223 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances of showers and thunderstorms continue Monday and Tuesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 10:02 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1002 AM CDT SUN JUN 4 2017
TXZ206-041545-
Comal TX-
1002 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMAL COUNTY UNTIL 1045
AM CDT...
At 1000 AM CDT, Doppler radar was tracking a strong thunderstorm near
Smithson Valley, or 12 miles southwest of Canyon Lake Dam, moving
east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bulverde, Smithson Valley and State Highway 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2965 9820 2968 9833 2972 9834 2973 9835
2972 9838 2973 9837 2975 9841 2974 9843
2974 9845 2975 9846 2983 9846 2984 9813
TIME...MOT...LOC 1500Z 277DEG 19KT 2977 9837
PLATTSpecial weather statement, Jun 4, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
311 PM CDT SUN JUN 4 2017
TXZ206-207-042100-
Guadalupe TX-Comal TX-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles west of near New Braunfels, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
New Braunfels, Schertz, Cibolo, Selma, Garden Ridge, Santa Clara,
Freiheit, Solms, and Gruene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2962 9834 2983 9826 2979 9802 2958 9810
2958 9828
TIME...MOT...LOC 2010Z 284DEG 18KT 2973 9821
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 118 min |
| Jun 3, 7:21 PM CDT | Special Weather Statement | EWX | Hays | 39 min |
| Jun 3, 7:36 PM CDT | Special Weather Statement | EWX | Blanco | 39 min |
| Jun 3, 8:12 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 3, 8:33 PM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Jun 4, 12:36 AM CDT | Special Weather Statement | EWX | Atascosa | 39 min |
| Jun 4, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 38 min |
| Jun 4, 12:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Jun 4, 1:30 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| Jun 4, 4:42 AM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 4, 7:54 AM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Jun 4, 8:40 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jun 4, 9:06 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Jun 4, 10:02 AM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 11:11 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Jun 4, 2:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Jun 4, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis | 47 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | EWX | Williamson | 67 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| Jun 4, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 79 min |
| Jun 4, 6:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 4, 6:15 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 4, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt | 50 min |
| Jun 4, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 39 min |
| Jun 4, 6:49 PM CDT | Special Weather Statement | EWX | Blanco | 41 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.